MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD WINGED YEL 24GAX.56IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD WINGED YEL 24GAX.56IN; INTRAVASCULAR CATHETER
Catalog Number 381911
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle pierced the catheter with bd insyte-n autoguard winged yel 24gax.56in.The following information was provided by the initial reporter, translated from french to english: "the needle pierces the plastic part of the catheter at the point of insertion, when the ide is looking for the vein or when they hold the needle to check the position of the catheter and reinsert it into the plastic part.Obligation to reinsert the infant.".
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the needle pierces catheter could not be confirmed from the twenty 24g insyte-n autoguard units that were received in sealed packaging from lot #3180656.A visual observation of the returned samples revealed no damage or defects on the insyte-n autoguard units.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The ifu indicates to not reinsert the needle into the catheter during the insertion process as damage may occur.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.

Brand Name
BD INSYTE-N AUTOGUARD WINGED YEL 24GAX.56IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18741639
Report Number1710034-2024-00116
Device Sequence Number6509997
Product Code FOZ
UDI-Device Identifier30382903819110
UDI-Public(01)30382903819110
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number381911
Device Lot Number3180656
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown